MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0837
Medical Device Problem Codes Degraded (1153); Material Deformation (2976)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Fretting between head and stem cone with metallosis for total endoprosthesis implantation on the right hip joint on (b)(6) 2016.It was necessary to change the modular head implant and a soft tissue decay on the right hip joint.Additional information received: the patient was initially very satisfied after the operation, but since (b)(6) 2017 increasing right groin pain.The further diagnostic investigation with nmr of the affected hip and the lumbar spine for the exclusion of l2 symptoms did not yield any findings that could have explained the patient's complaints.Therefore on (b)(6) 2018 puncture of the right hip.It is punctured a paste-like tough grayish mass.The macroscopic finding would fit into a metallosis.An infection is excluded.
 
Additional Manufacturer Narrative
Additional info: section d-lot number.Reported event: an event regarding wear and altr involving an accolade stem was reported.The event regarding wear was confirmed through a review by a clinician.Altr was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: review of these records confirms revision tha surgery for ¿fretting between the taper of the prosthetic stem and the lfit metal head¿ occurred, however, the root cause cannot be determined as insufficient information was available.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including: ¿ implant retrieval and analysis ¿ pathology reports ¿ surgical implant records from the surgeries.¿ dated pre and post op x-rays/ imaging from the index and revision surgeries ¿ outpatient office/clinic notes are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Fretting between head and stem cone with metallosis for total endoprosthesis implantation on the right hip joint on 08.06.2016.It was necessary to change the modular head implant and a soft tissue decay on the right hip joint.Additional information received: the patient was initially very satisfied after the operation, but since (b)(6) 2017 increasing right groin pain.The further diagnostic investigation with nmr of the affected hip and the lumbar spine for the exclusion of l2 symptoms did not yield any findings that could have explained the patient's complaints.Therefore on 12.04.2018 puncture of the right hip.It is punctured a paste-like tough grayish mass.The macroscopic finding would fit into a metallosis.An infection is excluded.Review of the operative information by a medical clinician concluded; review of these records confirms revision tha surgery for ¿fretting between the taper of the prosthetic stem and the lfit metal head¿ occurred.
 
Additional Manufacturer Narrative
An event regarding wear and altr involving an accolade stem was reported.The event regarding wear was confirmed through a review of medical records by a clinician.Altr was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: review of these records confirms revision tha surgery for ¿fretting between the taper of the prosthetic stem and the lfit metal head¿ occurred, however, the root cause cannot be determined as insufficient information was available.In addition to the above clinician review, it is noted that during the surgery, no substance loss or relevant damage to the taper lock were identified therefore the product remained implanted.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including: implant retrieval and analysis.Pathology reports.Surgical implant records from the surgeries.Dated pre and post op x-rays/ imaging from the index and revision surgeries outpatient office/clinic notes are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Fretting between head and stem cone with metallosis for total endoprosthesis implantation on the right hip joint on (b)(6) 2016.It was necessary to change the modular head implant and a soft tissue decay on the right hip joint.Additional information received: the patient was initially very satisfied after the operation, but since (b)(6) 2017 increasing right groin pain.The further diagnostic investigation with nmr of the affected hip and the lumbar spine for the exclusion of l2 symptoms did not yield any findings that could have explained the patient's complaints.Therefore on (b)(6) 2018 puncture of the right hip.It is punctured a paste-like tough grayish mass.The macroscopic finding would fit into a metallosis.An infection is excluded.Review of the operative information by a medical clinician concluded; review of these records confirms revision tha surgery for ¿fretting between the taper of the prosthetic stem and the lfit metal head¿ occurred.

Brand Name
SIZE 8 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7587784
Report Number0002249697-2018-01760
Device Sequence Number16440837
Product Code LPH
UDI-Device Identifier04546540669537
UDI-Public04546540669537
Combination Product (Y/N)N
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2021
Device Catalogue Number6721-0837
Device Lot Number540649902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer07/06/2018
08/15/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date08/02/2018
09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient Weight80